MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS50
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 17 trachs were not inflating symmetrically when tested.One of the issues was found while in use.The rest of the issues were found during pre-test.Customer does not remember which item/lot number was found while in use.No medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4)., as a result of warning letter cms# 617147.No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.No problems or issues were identified during this device history record review.Seventeen (17) samples were received without their original packaging and with their certificate of safe handling.Air cuff symmetry test was performed to the units according to procedures.When the samples were inflated with air, the cuff inflated completely.The root cause of the reported issue could not be confirmed as the reported issue could not be replicated at the time of the device evaluation.No actions taken were performed since the complaint was not confirmed.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16497738
Report Number3012307300-2023-02114
Device Sequence Number15065773
Product Code JOH
UDI-Device Identifier10351688518644
UDI-Public10351688518644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/19/2025
Device Model Number67PFS50
Device Catalogue Number67PFS50
Device Lot Number4053704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown